Dear Dr. Schwartz Hopefully you can help me out with this... When I was around 6-8 years old I played "sex games" with my male cousin. We both found it very pleasureable. It included touching of each other's genetals by our hands and also touching them together. We did this quite often and I remember I used to think about it a lot and anticipated it when it would happen. It seems I enjoyed it far too much. Gradually I lost to urge to play this and so did he, I cant quite remember when, why and how... And would love to have that answered. When I was about 9-11 I had a male friend who tried to do this to me again and I was repulsed, not into doing it at all, and quite bothered by it and felt very awkward. I did however, at the same time have some weird obsession with this other male child that involved some emotion as I related him to a cartoon character, yet when I discovered he had a masculine voice that died. Ever since age 11 I have been sexually attracted to women and in no way homosexual. I have heard that this is very normal among straight children and up until now it didnt bother me. Yet it began to bother me again when I had an erectile dysfunction that was inexplicible as I can't quite justify this why it felt good then and now I'm not into that. This has gotten me to the extent that I seem to have complete erectile dysfunction and lack of libido and is becoming quite harmful to my relationship. I am 19.
THE ANSWER TO THIS QUESTION WILL NOT BE DISPLAYED UNTIL YOU HAVE INDICATED YOUR AGREEMENT WITH THE DISCLAIMER PRINTED JUST BELOW. CLICK THE 'I AGREE' BUTTON TO AGREE TO THESE TERMS AND SEE THE RESPONSE.
- Dr. Schwartz responds to questions about psychotherapy and mental health problems, from the perspective of his training in clinical psychology.
- Dr. Schwartz intends his responses to provide general educational information to the readership of this website; answers should not be understood to be specific advice intended for any particular individual(s).
- Questions submitted to this column are not guaranteed to receive responses.
- No correspondence takes place.
- No ongoing relationship of any sort (including but not limited to any form of professional relationship) is implied or offered by Dr. Schwartz to people submitting questions.
- Dr. Schwartz, Mental Help Net and CenterSite, LLC make no warranties, express or implied, about the information presented in this column. Dr. Schwartz and Mental Help Net disclaim any and all merchantability or warranty of fitness for a particular purpose or liability in connection with the use or misuse of this service.
- Always consult with your psychotherapist, physician, or psychiatrist first before changing any aspect of your treatment regimen. Do not stop your medication or change the dose of your medication without first consulting with your physician.